Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 264, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 13, 2002, 11:59 AM CDT for Taney County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2002, 11:59 AM CDT (16:59 UTC)
- Expired
- Aug 13, 2002, 12:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Taney County, MO
The radar
The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945
WUUS53 KSGF 131659
SVRSGF
MOC213-131730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1159 AM CDT TUE AUG 13 2002
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TANEY COUNTY IN SOUTHWEST MISSOURI
* UNTIL 1230 PM CDT
* AT 1154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES NORTH OF DIAMOND CITY...OR 21 MILES EAST OF BRANSON...AND
MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
TANEY COUNTY.
LAT...LON 3665 9301 3647 9301 3649 9291 3681 9291
3680 9303
SSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:30 AM CDT, 8 hours 29 minutes earlier.
Area forecast discussion, Aug 13, 3:30 AM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 AM CDT TUE AUG 13 2002 SHORT TERM CONCERNS INCLUDE STORMS AROUND THE REGION...AND POSSIBLE FLOODING TODAY. ACTIVE WEATHER ACROSS THE FORECAST AREA EARLY THIS MORNING WITH ONE STORM COMPLEX EXITING THE SOUTHEAST ZONES...AND ANOTHER APPROACHING NORTHWEST ZONES. HAD SOME FLOODING IN THE SOUTHEAST...WHERE RADAR ESTIMATES SHOW GOOD AREAL COVERAGE OF TWO TO THREE INCH STORM TOTAL ACCUMULATIONS. SEVERE THREAT HAS DECREASED THIS MORNING WITH STORM ACTIVITY BECOMING MORE ELEVATED. LATEST SGF SOUNDING HAD PRECIPITABLE WATER VALUES OVER 1.90 INCHES. WITH DEEP MOISTURE OVER THE REGION...SATURATED SOILS OVER THE EASTERN ZONES...AND EXPECTED ADDITIONAL ACTIVITY AHEAD OF SLOW MOVING COLD FRONT...HAVE DECIDED TO SPREAD FLOOD WATCH INTO ALL COUNTIES THROUGH 6 PM. MARGINAL SEVERE STORM THREAT IS EXPECTED THIS AFTERNOON AROUND MAX HEATING TIME...WITH CAPES AROUND 1000 J/KG OVER CENTRAL AND EASTERN ZONES. MESOETA CONTINUES TREND OF SLOWING DOWN FRONT A BIT AND LATEST SURFACE OBSERVATIONS AND PRECIPITATION TRENDS SUPPORT THIS SOLUTION. HAVE LAGGED PRECIP INTO TONIGHT FOR ALL ZONES...WITH HIGHEST POPS IN THE SOUTHEAST. TEMPERATURES LOOK TOO COLD WITH LATEST MAV GUIDANCE...PREFER THE FWC NUMBERS WITH MAINLY UPPER 70S/LOWER 80S TODAY AND A FEW DEGREES WARMER ON WEDNESDAY. DIDNT MAKE TOO MANY ADJUSTMENTS TO THE REST OF THE FORECAST...AND KEPT A CHANCE OF STORMS IN THE FORECAST FOR FRIDAY WITH SECONDARY FRONTAL PASSAGE. LATEST AVN SHOWS ANOTHER FRONT APPROACHING THE CENTRAL U.S. ON MONDAY...BUT WILL HOLD OFF ON POPS FOR NOW AS RECENT MODEL TRENDS HAVE BEEN SLOWING DOWN PREVIOUS SOLUTIONS. FCSTID = 17/TERRY .SGF... MO...FLOOD WATCH FOR TUESDAY FOR ZONES MOZ055>058...MOZ066>071... MOZ077>083...MOZ088>098...MOZ101>106. KS...FLOOD WATCH FOR TUESDAY FOR ZONES KSZ073...KSZ097...KSZ101. SEVERE THUNDERSTORM WATCH UNTIL 5 AM ZONES KSZ073...KSZ097...KSZ101.
In the hours before
Local storm report, Aug 13, 8:40 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
840 AM CDT TUE AUG 13 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1045 PM NOBLE MO WIND DAMAGE
08/12/02 OZARK NUMEROUS TREES DOWN.
REPORTED BY PUBLIC.Local storm report, Aug 13, 9:36 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 AM CDT TUE AUG 13 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 PM WASOLA MO TORNADO
08/12/02 OZARK 5 MILES SOUTH OF WASOLA
AT HIGHWAYS 5 AND 95.
INTIAL SURVEY F0 200
YARDS WIDE ABOUT 2
MILES LONG. ROOFS BLOWN
OFF OF BARNS LARGE
TREES DOWNLocal storm report, Aug 13, 10:04 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1004 AM CDT TUE AUG 13 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM TECUMSEH MO FLOOD
08/13/02 OZARK HIGHWAY Z AND
TRIBUTARIES OF THE
NORTH FORK OF THE WHITE
RIVER FLOODED.Local storm report, Aug 13, 10:07 AM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 AM CDT TUE AUG 13 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM SMALLETT MO .5 INCH HAIL
08/12/02 DOUGLAS 3 INCHES OF HAIL
COVERING THE ROAD.
REPORTED BY STORM
SPOTTER.Local storm report, Aug 13, 10:16 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1016 AM CDT TUE AUG 13 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 6 NE (SGF)SPRINGFIELD ARP MO WIND DAMAGE
08/12/02 GREENE REPORTED BY PUBLIC.
TREE DOWN ACROSS HWY AA
0720 PM STRAFFORD MO WIND DAMAGE
08/12/02 GREENE REPORTED BY MEDIA.
TREES AND POWER LINES
DOWN.
0730 PM FORDLAND MO WIND DAMAGE
08/12/02 WEBSTER REPORTED BY EMERGENCY
MANAGEMENT.
0759 PM FORDLAND MO .75 INCH HAIL
08/12/02 WEBSTER REPORTED BY FIRE AND
RESCUE.
0825 PM 4 S SEYMOUR MO WIND DAMAGE
08/12/02 WEBSTER REPORTED BY EMERGENCY
MANAGEMENT. TREE ACROSS
ROAD JUST OFF HWY BB.
0838 PM SEYMOUR MO .75 INCH HAIL
08/12/02 WEBSTER REPORTED BY EMERGENCY
MANAGEMENT.
0950 PM GOODHOPE MO .88 INCH HAIL
08/12/02 DOUGLAS REPORTED BY STORM
SPOTTER.
0950 PM ROY MO .88 INCH HAIL
08/12/02 DOUGLAS REPORTED BY STORM
SPOTTER.
0958 PM AVA MO WIND DAMAGE
08/12/02 DOUGLAS WINDOWS BLOWN OUT OF
HOUSE. TREES DOWN.
REPORTED BY STORM
SPOTTER.
1000 PM SMALLETT MO .5 INCH HAIL
08/12/02 DOUGLAS 3 INCHES OF HAIL
COVERING THE ROAD.
REPORTED BY STORM
SPOTTER.
1010 PM ROGERSVILLE MO FLOOD
08/12/02 WEBSTER REPORTED BY STORM
SPOTTER.
1010 PM ROGERSVILLE MO FLOOD
08/12/02 WEBSTER WATER 6 INCHES DEEP AT
HIGHWAY YY AND JAMES
RIVER. REPORTED BY
STORM SPOTTER.
1025 PM WASOLA MO TORNADO
08/12/02 OZARK 5 MILES SOUTH OF WASOLA
AT HIGHWAYS 5 AND 95.
INTIAL SURVEY F0 200
YARDS WIDE ABOUT 2
MILES LONG. ROOFS BLOWN
OFF OF BARNS LARGE
TREES DOWN
1045 PM NOBLE MO WIND DAMAGE
08/12/02 OZARK NUMEROUS TREES DOWN.
REPORTED BY PUBLIC.
0300 AM GAINESVILLE MO FLOOD
08/13/02 OZARK REPORTED BY LAW
ENFORCEMENT
OFFICIAL...STREET
FLOODING IN
GAINESVILLE. WATER IN
LOCAL LAUNDRY MAT.
WATER APPROACHING
MOBILE HOME.
0630 AM 3 SW GRAVOIS MILLS MO 1 INCH HAIL
08/13/02 MORGAN REPORTED BY PUBLIC.Special weather statement, Aug 13, 11:20 AM CDT, 39 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1120 AM CDT TUE AUG 13 2002 ...HEAVY RAINFALL AND FLOODING POSSIBLE ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON AND EVENING... * HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT... HEAVY RAINFALL OF ONE TO THREE INCHES AND FLOODING SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS...AND DAMAGING WINDS UP TO 70 MPH. * AREAS AFFECTED AND TIMING... SOUTH CENTRAL MISSOURI EAST OF AN OSAGE BEACH TO NEOSHO LINE BETWEEN NOON AND 6 PM. * SPOTTER ACTIVATION OUTLOOK... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. * DISCUSSION... THUNDERSTORMS WILL INCREASE IN COVERAGE OVER SOUTH CENTRAL MISSOURI THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. AN INCREASINGLY UNSTABLE AIRMASS WILL INTERACT WITH AN APPROACHING UPPER LEVEL DISTURBANCE TO SUPPORT THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS MAINLY EAST OF A CASSVILLE TO ROLLA LINE. THESE STORMS WILL ALSO BE CAPABLE TO PRODUCE TORRENTIAL RAINFALL RATES AND LOCALIZED FLOODING. THE POTENTIAL OF FLOODING WILL BE HIGHER OVER AREAS THAT RECEIVED HEAVY RAINFALL MONDAY NIGHT. * ADDITIONAL INFORMATION... A FLOOD WATCH REMAINS IN EFFECT FOR TODAY EAST OF A WARSAW TO JOPLIN LINE. * EXTENDED OUTLOOK THROUGH MONDAY... ANOTHER COLD FRONT WILL MOVE ACROSS THE OZARKS ON FRIDAY... BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION. FOSTER THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:23 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 52 min |
| Aug 12, 8:15 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 60 min |
| Aug 12, 9:15 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 60 min |
| Aug 12, 9:58 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 62 min |
| Aug 12, 10:03 PM CDT | Flash Flood Warning | SGF | Douglas, Webster, Wright | 6 hr |
| Aug 12, 10:14 PM CDT | Tornado Warning | SGF | Douglas, Ozark | 61 min |
| Aug 12, 11:30 PM CDT | Flash Flood Warning | SGF | Douglas, Ozark | 5 hr |
| Aug 13, 6:15 AM CDT | Severe Thunderstorm Warning | SGF | Morgan | 45 min |
| Aug 13, 12:39 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.